Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A problem on the Bloch norm of functions in Doob's class


Author: J. S. Hwang
Journal: Proc. Amer. Math. Soc. 95 (1985), 554-556
MSC: Primary 30C45; Secondary 30C80
DOI: https://doi.org/10.1090/S0002-9939-1985-0810162-1
MathSciNet review: 810162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Delta $ denote the unit disc and $ \partial \Delta $ denote the unit circle both in the complex plane. Define the Doob's class $ D(\rho )$, $ 0 < \rho < 2\pi $, as all holomorphic functions on $ \Delta $ satisfying (1) $ f(0) = 0$, and (2) for some arc $ {\Gamma _f} \subseteq \partial \Delta $ with arclength $ \rho $, for all $ p \in \Gamma $, $ {\underline {\lim } _{z \to p}}\vert f(z)\vert \geq 1$.

Recently the author and Rung [6] proved a conjecture of Doob made in 1935 by showing that the norm

$\displaystyle \vert\vert f\vert\vert = {\sup _{z \in \Delta }}(1 - \vert z{\ver... ...ta (\rho )}}{{e\theta (\rho )}},\quad 0 \leq \theta (\rho ) \leq \pi - \rho /2.$

We then conjecture that the result should be true if the arc $ {\Gamma _f}$ is replaced by a finite union of arcs whose total length is at least $ \rho $. In this paper, we answer this problem. It turns out to be surprising that the answer depends on the connectivity of the union, namely, the answer is no for the disconnected case, but yes for the connected one.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C45, 30C80

Retrieve articles in all journals with MSC: 30C45, 30C80


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0810162-1
Keywords: Bloch norm, Doob's class, maximum principle
Article copyright: © Copyright 1985 American Mathematical Society